Thunderstorm Wind, Boulder
- When
- June 28, 5:51 PM MST
- Where
- Boulder County, 2 mi N of Longmont
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.200, -105.100
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 28, 1:32 PM MST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 232 PM MDT TUE JUN 28 2005 .SHORT TERM...UPPER LEVEL TROUGH OVER WEST COAST CONTINUES TO MOVE EAST TOWARD GREAT BASIN. WATER VAPOR LOOPS AND LIGHTNING CHARTS SHOW RATHER ACTIVE AREA OF CONVECTION FROM SOUTHWEST UTAH INTO CENTRAL WYOMING. IT APPEARS THAT THERE IS A MID LEVEL WAVE OVER SOUTHWEST UTAH AND THE ACTIVITY BEING ENHANCED BY LIFT FROM THE WAVE AND THE UPPER LEVEL JET. AT THIS TIME CONVECTION SPARSE ACROSS CWA...BUT SHOULD BE ON THE INCREASE AS TROUGH MOVES INTO GREAT BASIN. GIVEN THE FORECAST PATH OF THE WAVE AND THE BEST LIFT THIS EVENING...IT APPEARS THAT BE BEST COVERAGE OF STORMS WILL BE ACROSS MOUNTAINS AND NORTHERN FOOTHILLS. LOW LEVELS RATHER DRY...SO GUSTY MICROBURSTS A GOOD POSSIBILITY AND PERHAPS SOME DRY LIGHTNING. LAPS ANALYSIS SHOWING CAPE VALUES AROUND 1500J/KG IN FAR NORTHEAST COLORADO...LESS ELSEWHERE. SURFACE DEWPOINTS IN THIS AREA IN THE 50S...STILL AN OUTSIDE CHANCE FOR HAIL THIS EVENING...MAINY ZONES 48..50 AND 51. LOOKS LIKE SOME STORMS WILL CONTINUE OVERNIGHT AS TROUGH IS EXPECTED TO PASS OVERHEAD. QG VERTICAL VELOCITY PROGS SHOW WEAK LIFT OVER AREA TONIGHT...WILL KEEP SOME SHOWERS AND STORMS GOING PAST MIDNIGHT...THOUGH COVERAGE SHOULD BE LESS. WINDS ALOFT INCREASE TOWARDS MORNING AS FLOW BECOMES WESTERLY. MODELS INDICATE QUITE A BIT OF SUBSIDENCE AT 12Z...AND CROSS SECTIONS EVEN HINT AT A MOUNTAIN TOP STABLE LAYER. WILL HIT THE WINDS A BIT HARDER OVER THE HIGHER ELEVATIONS. ON WEDNESDAY...SUBSIDENCE REMAINS OVER AREA THROUGH THE DAY. CROSS SECTIONS INDICATE MEAGER MID LEVEL MOISTURE. WAS TEMPTED TO PULL OUT ALL POPS...BUT FAIRLY STEEP LAPSE RATES DURING AFTERNOON ALONG WITH THE MID LEVEL MOISTURE MAY BE ENOUGH TO GENERATE SOME CONVECTION. WILL MAINTAIN THE LOW POPS. MODELS HINT AT WINDS BECOMING NORTHERLY ACROSS PLAINS BY 00Z THURSDAY...COULD SEE SOME CONVECTION WITH THIS SURGE...THOUGH LOW LEVEL MOISTURE APPEARS LACKING. TEMPERATURES A FEW DEGREES COOLER WEDNESDAY AS SHOWN BY TEMPERATURE AND THICKNESS PROGS. CURRENT TEMPERATURE GRIDS SEEM REASONABLE. .LONG TERM...BY WEDNESDAY NIGHT...ZONAL FLOW IS PROGGED FOR THE FORECAST AREA BEHIND THE UPPER TROUGH PASSAGE. THIS ZONAL FLOW CONTINUES THURSDAY AS THE UPPER RIDGE STAYS FLATTENED OUT. BY LATE THURSDAY...CONTINUING THURSDAY NIGHT AND FRIDAY THE UPPER RIDGE BUILDS UP A BIT TO OUR WEST BRINGING US NORTHWESTERLY FLOW ALOFT. THE QG VERTICAL VELOCITY FIELDS HAVE DOWNWARD MOTION PROGGED WEDNESDAY NIGHT...THEN SOME WEAK UPWARD MOTION FOR THURSDAY AFTERNOON. FRIDAY AFTERNOON SOME WEAK DOWNWARD MOTION IS INDICATED. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW A SURGE AND SOME UPSLOPE GETTING INTO THE FORECAST AREA WEDNESDAY NIGHT...THEN SOUTHEASTERLY FLOW IS PROGGED ALL DAY THURSDAY. MORE NORMAL DIURNALLY DRIVEN WIND PATTERNS ARE PROGGED ON FRIDAY. LOOKING AT MOISTURE...CROSS SECTIONS HAVE PLENTY OF MID AND UPPER LEVEL MOISTURE THROUGH MOST OF THE PERIODS. THERE IS A THETA-E AXIS OVER CENTRAL COLORADO WEDNESDAY NIGHT/THURSDAY MORNING. ITS OVER MOST OF THE PLAINS BY LATE DAY THURSDAY INTO FRIDAY. BY FRIDAY AFTERNOON THE MODELS HAVE IT OVER THE EASTERN BORDER. LAPSE RATES SHOW AN ERODING CAP OVER THE PLAINS FOR LATE DAY THURSDAY. THE CAP IS LESS FOR FRIDAY AFTERNOON. THE POTENTIAL INSTABILITY ON THE CROSS SECTIONS IS GOOD BY AFTERNOONS. ON THE SOUNDINGS...THE BEST SHEAR BY FAR IS INDICTED LATE DAY THURSDAY. SAME FOR THE CAPE...THE HIGHEST VALUES ARE LATE THURSDAY ALTHOUGH THERE IS DECENT CAPE FRIDAY AFTERNOON AS WELL. THE BEST QPF IS THURSDAY AFTERNOON AND EVENING. WILL DECREASE POPS WEDNESDAY NIGHT WITH THE SUBSIDENCE BEHIND THE UPPER TROUGH. THE HIGHEST POPS WILL BE ON THURSDAY. WILL MAKE SURE SOME LIMITED POPS ARE IN FOR FRIDAY. FOR TEMPERATURES...THURSDAY LOOKS 2 TO 4 C COOLER THAN WEDNESDAY. FRIDAY IS 2-4 C WARMER THAN THURSDAY. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS SHOW THE UPPER RIDGE FLATTENING SOMEWHAT TO SOUR SOUTH WITH WEAK TROUGHINESS OVER THE FORECAST AREA FOR MOST OF THE PERIOD. THERE IS OCCASIONAL WEAK SYNOPTIC SCALE FORCING PROGGED...ESPECIALLY OVER THE LAST HALF OF THE EXTENDED PERIOD. IN THE LOWER LEVELS...THE GRIDS HAVE AN EASTERLY COMPONENT TO THE FLOW FROM SUNDAY THROUGH TUESDAY. THE MOISTURE GETS BETTER FROM SUNDAY ONWARD. WILL PUT SOME POPS IN FOR LATE IN THE DAY SUNDAY THROUGH TUESDAY...NOTHING SIGNIFICANT HOWEVER. FOR TEMPERATURES...IT LOOKS LIKE SATURDAY WILL BE THE HOTTEST DAY...THEN NORMAL TO SLIGHTLY BELOW READINGS WILL BE THE RULE. && .BOU...NONE. && DL/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT TUE JUN 28 2005 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NORTHERN FOOTHILLS BY AFTERNOON...THEN SLOWLY SPREAD OVER THE EASTERN PLAINS LATER THIS AFTERNOON AND EVENING. STORMS WILL END FROM WEST TO EAST LATER TONIGHT. THE MAJORITY OF THE STORMS WILL BE UNDER SEVERE LIMITS. HOWEVER DUE TO THE STRONG MID LEVEL WINDS IN THE ATMOSPHERE...AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THE BEST CHANCE FOR THE SEVERE STORMS WILL BE OVER THE MOUNTAINS WITH DAMAGING WINDS...AND FURTHER EAST OVER THE FAR NORTHEAST PLAINS WHERE THERE IS BETTER MOISTURE FOR WINDS AND HAIL. AN UPPER LEVEL DISTURBANCE OVER UTAH WILL MOVE NORTHEAST THIS AFTERNOON AND EVENING. MID LEVEL MOISTURE WILL INCREASE ALONG WITH MARGINAL INSTABILITY WHICH WILL LEAD TO THE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR THE LATER PERIODS...THE BEST CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THURSDAY AFTERNOON AND EVENING...THEN AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT DUE TO THE VERY ISOLATED COVERAGE OF THE SEVERE STORMS.
The Denver radar (KFTG), 66 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462484, 5462483, 5462482, 5462481, 5462480.